Arkansas, 2003

Hail in Arkansas, April 6, 2003

April 6, 2003 · NWS MEG · 10 events in 9 counties and zones

10 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 6, 8:45 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 6, 8:45 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
945 AM CDT SUN APR 6 2003

A WARM FRONT OVER CNTRL MS WILL CONT TO MOVE NWD TDY. THE BOUNDARY
WILL REACH NRN MS AROUND MIDDAY AND TO THE TN/MS BORDER AROUND 00Z.
A SFC LOW WILL TRACK ALONG THE BOUNDARY LATE TNT.

ELEVATED TSTMS ARE ALREADY OCCURRING WITH THE MAIN THREAT THIS
MORNING BEING LARGE HAIL. AS THE BOUNDARY MOVES NWD LATER TDY...SFC
INSTABILITY WILL INCREASE AND THE RISK OF STORMS CONTAINING DAMAGING
WINDS AND POSSIBLE TORNADOES WILL EXIST THIS AFTERNOON AND
EVENING...ESPECIALLY IN THE SRN 2/3RDS OF THE CWA.

WILL CONTINUE TO MONITOR THE SITUATION AND UPDATE FCSTS AND OUTLOOK
PRODUCTS AS NEEDED THROUGHOUT THE DAY.

.MEG...NONE.

SWC
Hazardous weather outlook, Apr 6, 6:32 AM CST, 3 hours 48 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-071000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
732 AM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT ACROSS NORTH MISSISSIPPI...AND PORTIONS OF EAST ARKANSAS AND
WEST TENNESSEE...GENERALLY SOUTH OF A LINE FROM MARKED TREE
ARKANSAS...TO JACKSON TENNESSEE...TO SAVANNAH TENNESSEE.

THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
REMAINDER OF THE MID-SOUTH TODAY AND TONIGHT...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.

THE COLD FRONT THAT MOVED THROUGH THE AREA FRIDAY NIGHT WILL RETURN
NORTHWARD TODAY AS A WARM FRONT. A STRONG AREA OF LOW PRESSURE WILL
MOVE ALONG THE FRONT...AND APPROACH THE MID-SOUTH THIS EVENING. THE
ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON HOURS...AND CONTINUE INTO TONIGHT. THERE WILL BE THE
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE GREATEST THREAT OF
SEVERE WEATHER APPEARS TO BE AFTER 3 PM THIS AFTERNOON...BUT SEVERE
STORMS CANNOT BE RULED OUT PRIOR TO THAT TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

The radar

The Little Rock radar (KLZK), 115 km away, was scanning. The volume nearest the first event began at 16:19 UTC.

Open the radar archive at this moment

Event by event

10 hail. Local standard time, as filed.

Hail, Lee

When
April 6, 10:20 AM CST to 10:25 AM CST
Where
Lee County, Moro
Measured
1.75 in hail
Property damage
$750
Reported by
LAW ENFORCEMENT
Coordinates
34.767, -91.000

Hail, St. Francis

When
April 6, 10:28 AM CST to 10:35 AM CST
Where
St. Francis County, Palestine
Measured
1.75 in hail
Property damage
$750
Reported by
TRAINED SPOTTER
Coordinates
34.967, -90.883

Hail, Cross

When
April 6, 10:50 AM CST to 10:55 AM CST
Where
Cross County, 5 mi E of Wynne
Measured
0.75 in hail
Property damage
$10
Reported by
TRAINED SPOTTER
Coordinates
35.233, -90.717

Hail, Poinsett

When
April 6, 11:20 AM CST to 11:25 AM CST
Where
Poinsett County, Tyronza
Measured
0.75 in hail
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
35.483, -90.367

Hail, Mississippi

When
April 6, 11:40 AM CST to 11:50 AM CST
Where
Mississippi County, Blytheville
Measured
1 in hail
Property damage
$150
Reported by
LAW ENFORCEMENT
Coordinates
35.917, -89.917

Hail, Craighead

When
April 6, 11:40 AM CST to 11:45 AM CST
Where
Craighead County, Caraway
Measured
0.75 in hail
Property damage
$10
Reported by
TRAINED SPOTTER
Coordinates
35.750, -90.317

Hail, Greene

When
April 6, 11:50 AM CST to 11:55 AM CST
Where
Greene County, Paragould
Measured
0.88 in hail
Property damage
$50
Reported by
TRAINED SPOTTER
Coordinates
36.050, -90.483

Hail, Mississippi

When
April 6, 12:00 PM CST to 12:05 PM CST
Where
Mississippi County, 1 mi S of Blytheville
Measured
0.75 in hail
Property damage
$10
Reported by
TRAINED SPOTTER
Coordinates
35.900, -89.917

Hail, Clay

When
April 6, 12:14 PM CST to 12:20 PM CST
Where
Clay County, 2 mi NW of Rector
Measured
1.25 in hail
Property damage
$250
Reported by
TRAINED SPOTTER
Coordinates
36.283, -90.333

Hail, Randolph

When
April 6, 12:15 PM CST to 12:20 PM CST
Where
Randolph County, Pocahontas
Measured
1.75 in hail
Property damage
$750
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.267, -90.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350679, 5350680, 5350682, 5350683, 5350684, 5350685, 5350686, 5350779, 5350778, 5350681.